Forum

× Welcome click the New Topic button to post

TURBT, Mitomycin too long, massive pain...Cystitis?

1 year 8 months ago - 1 year 8 months ago #53007 by Alan
David,

With your cystitis and unresponsiveness of your URO, yes, I'd be on to a new doctor. Plus, with the inflammation showing potential complications get to a good teaching hospital or a practice that specializes in bladder cancer (50%+) or more. Too many UROs see mostly prostate cancer. This can be as many say, a sneaky disease. The Cleveland Clinic is a long haul from Cincy but, they do have a great bladder cancer reputation!

DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.

Please Log in or Create an account to join the conversation.

1 year 8 months ago #53006 by David-N-S.OH
Thank you for your replies... I do appreciate your feedback and letting me vent. I just got back from my TURBT followup, and wanted to share that there is good news! It was actually 2 large shallow tumors, Ta I believe... (Since I had constant rust urine I was expecting the worst.) It was suggested I start BCGx6 in a month. I got copies of ALL my medical records. I haven't gone through it all yet, other than to discover that the mitomycin was in me 7 hours. I asked could that be why my pain is so far back/low, as the mitomycin sat there during all the driving, or if he had ever had a patient have it in this long. He was not all that interested, more concerned with getting me off vicodin(!?) seriously? he prescribed Oxybutynin, saying he didn't think I needed prednisone. I explained I just want to be able to walk after peeing; vicodin an hour before just barely allows that. Yes, I am looking for a new urologist. Here's to hoping this new drug will be beneficial. I am also trying an IC diet to cover all bases. Thanks again for your patience with me as I navigate these painful uncharted waters. :)

Please Log in or Create an account to join the conversation.

1 year 8 months ago #53005 by sara.anne
The very FIRST thing you should have done...assume you did?....was to call the doctor who did the TURB immediately. If you didn't, that is what you do right now. And really make the case that THERE IS SOMETHING WRONG AND YOU WANT HIM TO HELP YOU. If you don't get some help, get to another urologist asap.

Sara Anne

Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Forum Moderator

Please Log in or Create an account to join the conversation.

1 year 8 months ago #53001 by Alan
David,

I am sorry to read about all of your problems. I always admire those that are willing to sacrifice a lot helping their parents!

While I am not a doctor I suspect the long dwell time of the mitomycin is part of your problem. It is often used as an after wash for bladder cancer and I had it also. Personally, I'd be pressing the doctor to see me immediately. No one should have to sit and suffer after what has happened. We are all individuals so every case is unique and our bodies do react differently so the doctor may simply have not had this happen anywhere else. I am not familiar with any group close to southwest Ohio but, a second opinion may also give you some help. Perhaps someone else here will have more insight.

DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.

Please Log in or Create an account to join the conversation.

1 year 8 months ago #52999 by David-N-S.OH
Hello. I'm David, 48, athletic, non-smoker, non-drinker. Had a bladder tumor removed 2 years ago, then my doc(Wonelle) retired. Had recurrence of symptoms after I moved back to rural Ohio to be with my mom, who is 72 with advanced Parkinson's. Had a TURBT on the 8th, they removed 4 tumors. I was sent home with instructions to urinate within the hour as they had done a mitomycin treatment.(!?) After the long drive home, I could not urinate and went to ER. Foley catheter inserted. The mitomycin had been in my bladder for 5-6 hours. After a day I took out the cath, and had no blood or pain. But in 2 days I was having incredible cramping after urination. I have been using ibuprofen and vicodin 5/325 with Azo and cranberry extract, and the pain is intense, I can barely speak or move after a few seconds. I went to Urgent Care, saying it's probably chemical cystitis,( I did some reading) and now am taking 40 mg/day of prednisone with vicodin. I keep a med log for pain/meds/bathroom. It's been 2 days and the pain is back. I have not met with the doc who did my TURBT yet. No one will tell me if the mitomycin did serious damage to my bladder from being there 6hrs.(I never agreed to the treatment and was given zero guidelines) I was treated at the Urology Group in Cincinnati. I am due to see doc(who i met just before TURBT) soon... what do i do? I lost my job because I missed so much work... but I just want the pain to stop. (I have been reading this forum looking for answers)

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add attachements.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddiek

Users

Total Online: 1 User and 562 Guests 
lee83's Avatarlee83

Legend: Site Administrator Global Moderator Moderator Banned User Guest

Statistics

Total Messages: 50831 Total Sections: 1 Today Open: 0 Today Total Answer: 2
Total Subjects: 6513 Total Categories: 11 Yesterday Open: 3 Yesterday Total Answer: 9
Total Users: 7771 Latest User: Rev
Powered by Kunena Forum